MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 01/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced severe halos affecting activities of daily living.Clinical reason for explant cannot tolerate halos and waxy vision.The iol was exchanged for another model company lens 18 days following the initial implant procedure.Additional information has been requested.There are two medical device reports associated with this patient.This report is second report associated with the one of the eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was provided in a.2., a3.A., b.3., b.5., b.6, d6a., d6b., d.10., h.3., and h.11.The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The lens was not returned.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company, 20.5 diopter (add power +2.2/+3.2) lens was replaced with an unspecified extended depth of focus lens.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating the patient experienced poor near and distance vision.The iol was exchanged for different model company lens with unspecified diopter 4 months 26 days following the initial implant procedure.The surgeon¿s prognosis was good.The patient issues was resolved.There are two medical device reports associated with this complaint.This report is 2/2.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20189703
Report Number1119421-2024-01782
Device Sequence Number8091923
Product Code MFK
UDI-Device Identifier00380652413657
UDI-Public(01)00380652413657(17)271203(11)231205(10)15757872(21)15757872091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.205
Device Lot Number15757872
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/17/2024
Date Device Manufactured12/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ VIVITY EXTENDED VISION IOL; DUOVISC VISCOELASTIC SYSTEM; UNSPECIFIED LENS LOADER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age55 YR
Patient SexMale